Can Your Cholesterol-Lowering Drug Cause You Additional Problems?

Some of the most widely prescribed medications are drugs that lower a patient's cholesterol level.  These drugs are known as "statins."  While the effectiveness of statins in lowering cholesterol is well established, recent studies show that these medications can cause unintended side effects such as memory loss, new onset diabetes, and muscle pain.  The FDA has recently issued a safety alert for these side effects.  Patients who take statins, and patients who are recommended to start statin therapy, should consult with their doctors about these newly recognized risks, and should develop a plan for monitoring for the development of these side effects.
Michael J. Shevlin
Connect with me
Specializing in medical malpractice and serious personal injury cases since 1994.
2 Comments
Every medications that we use has side effects.. as a time factor, it wont be showing now. But later almost all medications give its negative impact when its used for long.. As mentioned in this site http://www.internationaldrugmart.com/atorvastatin.shtml using famous lipid-lowering drug like atorvastatin also causes side effects..
by Rohon November 27, 2012 at 07:57 AM
The additional problems can be avoided by not taking the medications that interact with cholesterol medications that you take. I take generic lipitor, and I avoid the drugs that interact with lipitor. I hope this solves the problem to some extent. I get this medication at International Drug Mart and this site provides me the details on all information that is needed for me.
by joy March 29, 2012 at 06:31 AM
Post a Comment